The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Anyone out there suffering from vestibular migraines too?

I just started nortripalyne last night
10 mg for a week, then up to 20mg, then third week up to 30 mg
This is for my constant dizziness and vestibular migraine that I have had for a full 5 months straight
Anyone out there suffering from vestibular migraines too
I also get brain stem auras with them
So hard to sleep so I also take a low dosage of Triazalam helps sooooo much!!!

4 Likes

Sorry to hear that you are suffering. Welcome to the forum. I’ll give you your own Topic.

1 Like

You will get a lot of help here Michelle!!! Don’t worry everything is gonna be alright :+1:t2::+1:t2::+1:t2::+1:t2:

3 Likes

Hi and welcome. You’ll find lots of fellow sufferers here.

I hope that your medication works out. :slight_smile:

Sorry to hear you suffer too. I’ve had vestibular migraine for 7 years, 2 of those years it been constant. Anyone who suffers this hell has my utmost sympathy. I hope you find relief soon.

3 Likes

Hi Michelle

Sorry to read of your recent symptoms!
One thing that may help you to know is that we here are all in the same rocky boat!

You will find lots of helpful success stories and lots of info on the search icon.

Sounds like you’re already on the right road and already started meds! Thats quite quick to get a diagnosis! Mine took 7 years!!! :see_no_evil:

Can I ask if you have started to follow a migraine diet of any kind? Or any ideas from the specialist you see to make things more comfortable?

:two_hearts:

2 Likes

Hi
I have started nortriptayline, 10 mg for a week, then I go up to 20mg for a week then top off at 30 mg the third week-
I also take Triazalam at bed time an it stops my migraine pain an brain stem aura symptoms…an I skeepso soundly for 6-7 hours
I wake up refreshed from a good nights sleep
I was not able to sleep for 4 months an was in constant pain all day an all night before I found Triazalam…I’m still dizzy ( 5 months now ) but that should go too I was told after I keep taking nortriptayline…fingers crossed it does the trick!!!
I hope this info helps you out some
Michelle-

1 Like

Ugh, so sorry to hear how long you have been suffering
I’m new to it myself… just woke up dizzy in December an have been ever since, then came on the pain at the base of my head an brain stem craziness…ouch!
Triazalam relived my symptoms of this during the night so I can atleast get a good nights rest, pain free
I just stated nortriptayline, my Neurologist says this has helped many VM sufferers
I’m praying it does it for me!!!
Michelle-

1 Like

I couldn’t tolerate Nortriptyline, so don’t worry if it doesn’t work, there are many different things to try. Hopefully it will help you though. X

1 Like

I’m handling nortripalyne so far, only on day 4 on it though at 10mg so far. How did it effect you? An at what mg? What’s helping your vestibular migraines now. Sorry for all the questions
Michelle-

1 Like

most of us here have been suffering from it. Hang in there, you will get better slowly and also learn how to live with it.
:slight_smile:

1 Like

You will find Success Stories and Personal Diaries on here well worth reading and which might help answer some of your questions…

1 Like

Hi michelle, I’m also on nortriptyline. I’ve been dizzy for 10 months. I notice you’re titrating up 10 mg per week. Might be worth titrating up more slowly if you struggle with side effects, I was told every 3-4 weeks by my neurologist.
Is 30 mg the max dosage you’re going for ? Again worth exploring if you need more later on. I’m at 40 mg by now and still waiting to see any effect… (have been on it for 3 months now)

1 Like

Hello Michelle - welcome to the forum. Sorry that you have to be here, but hopefully you find some relief!

That titration schedule is SUPER aggressive. 10mg every week will be a lot for you to handle and may make you feel pretty crappy in the short to medium term.

For comparison purposes, I am titrating up 10mg every 3 months. This is a conservative schedule because I suffer some unpleasant side effects every time I increase the dose. At the fastest I would say you should go up 10mg per month.

Please feel free to disregard this advice if you are not suffering side effects from the increases. If it seems to be working for you then keep it up, but keep in mind that Nori is a slow acting drug and can take up to 3 months to see an effect

1 Like

Everyone is different, but I found going up by 10mg and down by 10mg in two days no biggie with Amitriptyline. However, that’s not to say it worked (10mg more didn’t give me extra relief necessarily). What it didn’t do however was worsen my condition.

1 Like

Hello Lucy
Thank you for your advise…
So far at 10mg I have had no known side effects…been on it for 4 days now, 3 days till I go up to 20mg…I’m now crossing my fingers I get no side effects…yikes! More to worry about…are you being treated for just dizziness? Or a diagnosed migrane an dizziness?

1 Like

Hi friend and welcome, I joined a few weeks ago and have been overwhelmed with the love and help that i have found on here.

Best of luck

-Ryan

5 Likes

Hi Michelle, I am on Amitriptyline at 50mg dosage. Went up 10mg per week per my Otolaryngologist and it was not bad at all.
No “worse” days than my typical “worst” days! Don’t fear it!
I feared it and that kept me from taking my Drs advice for months… which just delayed my path to wellness. I regret that.

3 Likes

Hi
Your kind supportive words have calmed me, thank you for that!
Question…is amatripalyne the same as what I’m taking?..nortripalyne?

1 Like

Hi Michelle!
Amitriptyline is the same class of drug as Nort. Nortriptyline is a metabolite of Amitriptyline. I have read over and over in many people’s experiences that Amitriptyline has much more intense side affects than Nortriptyline. I and many, many, many others have done well with Amitriptyline as it is one of the best to handle a wide spectrum of the MAV issues. The Nortrptaline should be more gentle for you than Ami is but should also treat a wide spectrum of MAV issues.
So, I hope this encourages you to keep on the path your Dr suggests. Also keep in mind that if by chance Nortriptyline is not the one for you, we are forunate that there are many different treatments for MAV. If Nort does not work… keep the faith!
Keep us updated on your progress! We are here any time you need a cheer squad! :raising_hand_woman:t3:

5 Likes